Alert archive / Iowa / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 83, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 29, 1997, 1:53 PM CDT for Dubuque County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 29, 1997, 2:25 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WUUS1 KMLI 291854 RRA SVRMLI IAC061-291925- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 153 PM CDT SUN JUN 29 1997 * SEVERE THUNDERSTORM WARNING FOR EASTERN DUBUQUE COUNTY IN NORTHEASTERN IOWA * UNTIL 225 PM CDT * SOME LOCATIONS AFFECTED DUBUQUE AROUND 155 PM CDT CATTESE AROUND 200 PM CDT MASSEY AROUND 215 PM CDT * AT 155 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY QUAD CITIES IA DOPPLER RADAR 4 MILES NORTHWEST OF DUBUQUE MOVING EAST AT 10 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE TO A PLACE OF SAFETY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO AND TELEVISON STATIONS FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:57 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 29, 12:57 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1240 PM CDT SUN JUN 29 1997 PARAMETERS COMING TOGETHER FOR AN ACTIVE AFTERNOON ACROSS CWA. LASTEST ADAP SUGGESTS INSTABILITY AXIS SITUATED ROUGHLY FROM I-80 SOUTHWARD WITH LIFTED INDICES APPROACHING -10. IN ADDITION MOISTURE POOLING WAS OCCURING IN SAME AREA IN CONJUNCTION WITH LEFTOVER OUTFLOW BOUNDARY. SUGGEST CAT POPS FOR TSRA THIS EVENING MAINLY ALONG AND WEST OF THE MISSISSIP PI WITH MAIN EMPHASIS ON VERY HEAVY RAIN SINCE PCP WATER VALUES ARE APPROACHING AN 1.50. CID 68/60 DBQ 67/60 MLI 67/60 BRL 68/60 BERG
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:43 PM CDT | Flash Flood Warning | DVN | Dubuque | 3 hr |
| Jun 29, 3:44 PM CDT | Flash Flood Warning | DVN | Dubuque | 3 hr |
| Jun 29, 4:38 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 62 min |
| Jun 29, 5:32 PM CDT | Flash Flood Warning | DVN | Linn | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.